Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 25, 2017, 2:57 PM CDT. It took effect at Jun 26, 2017, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 2:57 PM CDT (19:57 UTC)
- In effect from
- Jun 26, 2017, 9:00 AM CDT
- Expired
- Jun 26, 2017, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
324 WHUS73 KMKX 251957 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT SUN JUN 25 2017 ...GUSTY NORTHWEST WINDS MONDAY... LMZ643>646-260400- /O.NEW.KMKX.SC.Y.0063.170626T1400Z-170627T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 257 PM CDT SUN JUN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
318 WHUS73 KMKX 260452 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1152 PM CDT SUN JUN 25 2017 ...GUSTY NORTHWEST WINDS MONDAY... LMZ643>646-261300- /O.CON.KMKX.SC.Y.0063.170626T1400Z-170627T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1152 PM CDT SUN JUN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
398 WHUS73 KMKX 260830 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS TODAY... LMZ643>646-261630- /O.CON.KMKX.SC.Y.0063.170626T1400Z-170627T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 AM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS: NORTHWEST INCREASING TO 15 TO 20 KNOTS BY LATER THIS MORNING...LINGERING THIS AFTERNOON. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED. * WAVES: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
291 WHUS73 KMKX 261419 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS TODAY... LMZ643>646-262230- /O.CON.KMKX.SC.Y.0063.000000T0000Z-170627T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
185 WHUS73 KMKX 262011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS INTO EARLY EVENING... LMZ643>646-270000- /O.CON.KMKX.SC.Y.0063.000000T0000Z-170627T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 311 PM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 12:48 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 12:48 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1248 PM CDT Sun Jun 25 2017 .UPDATE... && .AVIATION(18Z TAFS)... Ceilings in the west are mostly VFR now due to increasing daytime mixing. VFR conditions are expected to prevail tonight and tomorrow, though could see a few MVFR spots in the north briefly as clouds return Monday. Expect isolated to scattered showers this afternoon, winding down early evening. Tomorrow will be similar, with more diurnal showers and cumulus likely. Isolated thunder is also possible this afternoon and again Monday afternoon. && .PREV DISCUSSION... (Issued 944 AM CDT Sun Jun 25 2017) UPDATE... The clouds are filling in quickly this morning, and should overspread all of the forecast area by late morning. This should help keep high temps in the 60s most places. Still looks like a few showers are possible this afternoon and early evening with a rumble or two of thunder. MARINE... Breezy west winds should stay just below Small Craft Advisory levels today. Northwest winds could gust to 25 knots Monday, so may need to consider an advisory. Lighter winds Tuesday will be followed by possible advisory conditions on Wednesday. PREV DISCUSSION... (Issued 635 AM CDT Sun Jun 25 2017) UPDATE... AVIATION(12Z TAFS)... West winds will gust up to around 20 knots at times today. Mainly broken cumulus clouds are expected by this afternoon, with chances for showers and a few storms later this afternoon. These may linger into early this evening. Gusty winds are possible with any storms. Stratocumulus clouds may linger in far northern portions of the area tonight, with clearing skies over most of the rest of the area. Winds should weaken during this time. More chances for showers and a few storms are forecast for Monday afternoon. Gusty west to northwest winds are expected once again, possibly gusting in the 20 to 25 knot range. PREV DISCUSSION... (Issued 337 AM CDT Sun Jun 25 2017) TODAY AND TONIGHT...Forecast Confidence Is Medium. Area of rain showers over northeast Wisconsin should stay just north of the forecast area early this morning. Best differential cyclonic vorticity advection at 500 mb with these showers will shift to the east, and take any lingering showers in that direction. The region will remain in a general northwest flow pattern at 500 mb today and tonight. Differential cyclonic vorticity advection with an advancing 500 mb vorticity maximum will slide into the area from the northwest this afternoon and early this evening. Area forecast soundings are showing rather weak mean layer CAPE developing this afternoon and early this evening, best in the northern counties. The weak mean layer CAPE barely reaches the -10 degree Celsius level in the south, so there is some question if any thunder is possible there. For now, will continue PoPs for showers and slight chances for thunder across the area this afternoon and early this evening. It appears that another shot of cold air advection mainly tonight will occur, which will reinforce the unseasonably cool temperatures. Highs should remain in the middle to upper 60s, with lows tonight into the upper 40s to lower 50s. MONDAY...Forecast confidence is high. Cyclonic flow prevails aloft as a compact shortwave/vorticity maximum slides southeast from the Minnesota Arrowhead into the lower Great Lakes. An anomalously cold pocket aloft will accompany the wave, with 500 mb temperatures dropping to around -20 degrees Celsius by evening. This will result in steep lapse rates, as we build a few hundred Joules of tall, skinny CAPE. This should provide sufficient instability for scattered showers and a few thunderstorms during the afternoon and evening, with the greatest chances to the northeast of Madison. Given the CAPE and moisture profiles, gusty winds and small hail may be possible with some of the showers and storms. Temperatures will remain below seasonal normals, with highs in the 60s and lows right around 50. TUESDAY...Forecast confidence is high. The upper flow becomes somewhat more progressive, with northwesterly flow and rising heights aloft. This will support surface high pressure as it slides southeast from Iowa into the Ohio Valley by evening. Low-level southwesterly return flow will kick in by the afternoon, with high temperatures reaching into the mid 70s. We'll likely see some mid to high level cloud cover ahead of the next wave approaching from the west. WEDNESDAY...Forecast confidence is medium. Southern stream jet energy advances east-northeast from the Four Corners region into the mid Missouri valley. This occurs in concert with northern stream energy cascading southeast from the northern Rockies into the central Great Plains. At least partial phasing is suggested by the guidance, with a 90 to 100 knot speed max developing over Wisconsin Wednesday evening. Southern Wisconsin should be near the left exit region, with jet-level divergence maximized around 00z Thursday. The upper wave will help spin up a surface low over the northern High Plains Wednesday morning, with the slowly occluding cyclone tracking east into northern or central Wisconsin Wednesday night. Southern Wisconsin will be in the warm sector on Wednesday, with south to southwesterly winds advecting a good supply of warmth and moisture. As dewpoints climb into the mid to upper 60s, moderate instability is forecast to build late Wednesday afternoon and evening, with around 1000 to 1500 J/kg of MLCAPE. We'll also see around 30 to 40 knots of west to southwesterly deep layer shear Wednesday afternoon, becoming largely unidirectional and westerly overnight. All of this suggests a potential severe weather risk for Wednesday afternoon into Wednesday night, so keep up with the forecast. Heavy rain is also possible, given strong moisture transport, precipitable water values over 2 inches, and deep warm cloud depth. Precipitation should be on the downswing late Wednesday night as the surface cold front pushes south into northern Illinois. THURSDAY THROUGH SATURDAY...Forecast confidence is low. The cold front should be located to our south Thursday morning, but a series of ripples in the mid to upper flow should initiate a surface wave on Thursday afternoon into Thursday night. This may help pull the front back to the north and renew our shower and thunderstorm chances on Thursday and/or Friday. This scenario is somewhat supported by both the GFS and ECMWF models, with some timing differences among them. Rain chances during this period are a little murky, but seasonal temperatures should prevail. Another wave will bring clouds and perhaps a chance for showers on Saturday. Temperatures should remain near seasonal normals. AVIATION(09Z TAFS)... West winds will gust up to around 20 knots at times today. Mainly broken cumulus clouds are expected by this afternoon, with chances for showers and a few storms. These may linger into early this evening. Stratocumulus clouds may linger in far northern portions of the area tonight, with clearing skies over most of the rest of the area. Winds should weaken during this time. More chances for showers and a few storms are forecast for Monday afternoon. Gusty west to northwest winds are expected once again, possibly gusting in the 20 to 25 knot range. MARINE... West winds will gust to around 20 knots today, with good low level mixing and a fairly tight pressure gradient. Any high waves will be over the open waters of Lake Michigan. West to northwest winds may reach Small Craft Advisory levels Monday, with stronger winds aloft mixing down to the surface. Winds may reach Small Craft Advisory levels again Wednesday afternoon into Thursday morning, with gusty offshore winds. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...Wood Monday THROUGH Saturday...SPM
Hazardous weather outlook, Jun 25, 3:52 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 352 AM CDT Sun Jun 25 2017 WIZ046-047-051-052-056>060-062>072-260900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 352 AM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms are possible this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible on Monday. There are chances for Thunderstorms on Wednesday through Friday. Some of the storms could be strong on Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-260900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 352 AM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight An isolated thunderstorm is possible into the early evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds may reach Small Craft Advisory levels on Monday, and again on Wednesday and Wednesday night. There are slight chances for thunderstorms this afternoon and Monday afternoon. There are chances for thunderstorms Wednesday through Friday. Some of the storms could be strong Wednesday and Wednesday night. SPM www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Marine Warning | MKX | 86 min | |
| Jun 24, 7:48 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 42 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.